MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRODE,BIPOLAR,CUTTING LOOP

KARL STORZ SE & CO. KG ELECTRODE,BIPOLAR,CUTTING LOOP
Model Number 011160-10
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer on march 6, 2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.Cross reference complaint id: (b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during surgery sparks of fire came out of the working element and the cable.No harm for the patient or the surgeon.The surgery was prolonged for less than 15 minutes.No negative impact in state of health reported.Cross reference mdr: 9610617-2025-00553; 9610617-2025-00555.
 
Additional Manufacturer Narrative
Additional information added in section d-4: udi number and g-4 :510k number.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the technical inspection of the returned product, the following was found: the bipolar hf-cable did not perform as intended as it has burnt through at the plug on the instrument side.Therefore, the cable is considered as the leading device which led to the reported error pattern.It was reported that during surgery sparks of fire' came out of the working element and the cable.The bipolar hf-cable is not manufactured and only distributed by karl storz.The bipolar hf-cable is labeled "erbe ref 20196-118".A definitive root cause is not possible as the hf-cable is not a karl storz product.Molten residues of the burnt cable can be seen on the entire contact surface of the working element.The karl storz electrode, bipolar was not causative for the defect and is therefore not further considered.A labeling review for the bipolar hf-cable is not possible as karl storz is not the legal manufacturer of this product and therefore has no technical specifications as e.G.Inspection lot and instruction for use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ELECTRODE,BIPOLAR,CUTTING LOOP
Common Device Name
ELECTRODE,BIPOLAR,CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21780656
Report Number9610617-2025-00554
Device Sequence Number20991591
Product Code FAS
UDI-Device Identifier04048438005408
UDI-Public04048438005408
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011160-10
Device Catalogue Number011160-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/13/2025
11/07/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/13/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown